Format

Send to

Choose Destination
See comment in PubMed Commons below
Int J Hematol. 2014 Jan;99(1):91-4. doi: 10.1007/s12185-013-1474-x. Epub 2013 Nov 22.

Treatment with dasatinib for chronic myeloid leukemia following imatinib-induced hepatotoxicity.

Author information

1
Department of Oncology/Hematology/Stem Cell Transplantation, University Medical Center Hamburg-Eppendorf, Martinistr. 52, 20246, Hamburg, Germany.

Abstract

Treatment with the tyrosine kinase inhibitor (TKI) imatinib for chronic myeloid leukemia in chronic phase (CML-CP) of disease may cause severe hepatotoxicity in rare cases. However, it remains unclear (1) how imatinib-induced hepatotoxicity should be treated; and (2) if and how TKI treatment can be resumed after recovery. We report a 32-year-old woman with CML-CP and histology confirmed imatinib-induced liver toxicity after 6 months of treatment. In this case, the early administration of corticosteroid therapy resulted in rapid and complete hepatic recovery, and treatment for CML-CP with the second generation TKI dasatinib was continued safely after recovery. Thus, dasatinib represents an option for maintaining therapeutic response in patients in whom continuation of imatinib is not possible due to its hepatic toxicity.

PMID:
24264834
DOI:
10.1007/s12185-013-1474-x
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Support Center